Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 30, 2006, 5:39 PM EDT for Jefferson County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2006, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 30, 2006, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Jefferson County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:45 PM EDT | FLASH FLOOD | 4 N Punxsutawney, PA | 2 TOWNSHIP ROADS FLOODED AND SEVERAL BASEMENTS FLOODED IN ANITA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 302139
FFWPBZ
PAC065-310030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN PENNSYLVANIA
* UNTIL 830 PM EDT
* AT 535 PM EDT...INDICATED NEARLY TWO INCHES OF RAIN IN AN HOUR
IN CENTRAL AND SOUTHEASTERN JEFFERSON COUNTY PENNSYLVANIA.
SANDY LICK CREEK...TROUT RUN...ELK RUN...AND GRAFFIUS RUN HAD
THE MOST RAIN FROM REPEATED SLOW MOVING THUNDERSTORMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND.
REPORT HIGH WATER BY CALLING 877-633-6772.
LAT...LON 4131 7908 4122 7918 4092 7916 4091 7881
4123 7879
$$1 follow-up statement
000
WGUS71 KPBZ 310010
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT SUN JUL 30 2006
PAC065-310020-
JEFFERSON PA-
810 PM EDT SUN JUL 30 2006
...FLASH FLOOD WARNING CANCELLED FOR JEFFERSON COUNTY IN
PENNSYLVANIA...
FLOODED OCCURRED AROUND 545 PM IN ANITA...JUST NORTH OF
PUNXSUTAWNEY.
LAT...LON 4131 7908 4122 7918 4092 7916 4091 7881
4123 7879
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:04 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 30, 2:04 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 204 PM EDT SUN JUL 30 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... QN OF THE DAY RMNS POPS AND MAGNITUDE OF TSRA AS PER INSTABILITY OF AIRMASS, OUTFLOW BNDRY ACRS THE CNTRL ZONES, AND MCS XG THE LAKES THIS MRNG. IN GENL...HAVE UPPED POPS THROUGH THIS EVE...BUT RMND IN THE SCT CATEGORY AS PER ONGOING TRENDS. OTHERWISE HUMID WITH INTENSIFYING TEMPS TO OPEN THE WEEK UNDR BLDG RIDGE. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... UPPER LEVEL RIDGE WILL BRING HOT AND VERY HUMID CONDITIONS INTO MID WEEK AND TUESDAY LOOKS TO BE THE WORST DAY WITH TEMPS IN THE LOWER TO MID 90S AND HEAT INDEX MID TO UPPER 90S. MAY BE CLOSE TO HEAT ADVISORY CRITERIA TUESDAY AND WILL MENTION OPPRESSIVE HEAT IN HWO. STILL HOT AND HUMID WEDNESDAY BUT FRONT WILL BE APPROACHING BY WED NIGHT WITH SHOWERS AND STORMS POSSIBLY INTO FRIDAY BEFORE FRONT CLEARS REGION WITH SEASONABLE AND LESS HUMID CONDITIONS FOR NEXT WEEKEND. && .AVIATION... SLOW TO DISSIPATE ST AGAIN PLAGUE THE AREA THIS MRNG...ESPECIALLY IN AREA WHERE OUTFLOW FM EARLY MRNG TSRA CLUSTER PROGRESSED...NR PIT AND AGC. MSRT SUPPY IS PLENTIFUL AND PORTS WL CONT TO BE AFFECTED BY MRNG MVFR TO IFR CONDITIONS ALNG WITH SOME TSRA AS MCS ADVNS IN NW FLOW ALOFT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 30, 4:06 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT SUN JUL 30 2006 OHZ041-PAZ007>009-013>016-020>023-030-310815- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS WEAK DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY NEAR THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ029-031-032- WVZ001>004-012-021>023-041-310815- GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Local storm report, Jul 30, 3:49 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
&&
PARRISHSpecial weather statement, Jul 30, 4:11 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 411 PM EDT SUN JUL 30 2006 PAZ015-016-022-023-302115- ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA- 411 PM EDT SUN JUL 30 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... CLARION...JEFFERSON...ARMSTRONG AND INDIANA... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF FRYBURG TO 7 MILES SOUTHWEST OF NEW BETHLEHEM TO 5 MILES NORTHWEST OF INDIANA. THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR AND MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME STRENGHTENING IS POSSIBLE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Jul 30, 4:17 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
07/30/2006 ALLEGHENY PA PUBLIC
TREES DOWN.
&&
PARRISHSpecial weather statement, Jul 30, 4:17 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT SUN JUL 30 2006 PAZ029-030-032-302115- FAYETTE PA-WASHINGTON PA-WESTMORELAND PA- 417 PM EDT SUN JUL 30 2006 ...THUNDERSTORMS... THROUGH 530 PM...THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...WESTMORELAND...WASHINGTON AND FAYETTE... AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF WEST NEWTON TO 2 MILES SOUTH OF MCMURRAY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR AND MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. SOME STRENGHTENING IS POSSIBLE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Jul 30, 4:21 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
&&
PARRISHLocal storm report, Jul 30, 4:56 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 W MARS 40.70N 80.05W
07/30/2006 BUTLER PA NWS EMPLOYEE
TREES DOWN BLOCKING ROAD AT RT228 AND FRANKLIN RD.
0240 PM TSTM WND DMG MONACA 40.68N 80.27W
07/30/2006 BEAVER PA COUNTY OFFICIAL
TREES DOWN.
0330 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
0400 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
0410 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
07/30/2006 ALLEGHENY PA PUBLIC
TREES DOWN.
&&
PARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:15 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 60 min |
| Jul 30, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler | 26 min |
| Jul 30, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 61 min |
| Jul 30, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 40 min |
| Jul 30, 4:21 PM EDT | Flash Flood Warning | PBZ | Allegheny | 114 min |
| Jul 30, 4:47 PM EDT | Flash Flood Warning | PBZ | Clarion | 118 min |
| Jul 30, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 23 min |
| Jul 30, 5:46 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jul 30, 6:15 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Jul 30, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Jul 30, 6:46 PM EDT | Flash Flood Warning | PBZ | Clarion | 119 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.